MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFR00V
Medical Device Problem Codes Mechanical Problem (1384); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); Blurred Vision (2137)
Date of Event 11/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from a patient's left eye in a secondary surgical procedure due to mechanical failure.There was an incision enlargement, and the lens was removed in whole, but no vitrectomy or sutures were required.There was no patient injury reported.No further information was received.
 
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between jul 26, 2022 and nov 2, 2022.The intraocular lens (iol) was not returned for analysis.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain additional information regarding the event; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information received from customer clarified that " mechanical failure" was that the patient reported constant hazy vision affecting all activities especially when driving.That the patient's visual issues first occurred or was diagnosed on (b)(6) 2022.Another johnson & johnson lens of different model (aab00), but the same diopter (+18.50) was used as the replacement.The patient was reported to be stable.The following field was updated accordingly: section b3: date of event: 11/1/2022.Section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: dec 19, 2022.Section h3: device evaluated by manufacturer: yes.Device evaluation: the suspect lens was received stuck to medical gauze.No additional product or components were received.Visual inspection under magnification revealed that the lens was received coated in viscoelastic residue.The lens was cleaned and inspected and damage to the haptics was identified.The complaint issues were not confirmed.The other observed issue found during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction.Corrected data: based on the additional information received from the customer, only the "adverse event" would be selected for the section "b1 - report type" as the event is only considered to be an adverse event¿ and is no longer a "product problem".In review, it was also noted that the "g4 -combination product" field was inadvertently not populated in the initial mdr report, which has been corrected in this follow up report.Additionally, it was noticed that health effect - clinical code (1845) and medical device problem code (1384) were entered in section "h6" of the initial mdr report which based on the additional information received, these codes would need to be corrected in this supplemental mdr report.Therefore, the following fields were updated accordingly: section b1: report type: adverse event.Section g4: no.Section h6: health effect - clinical code: 2137 - blurry vision: visual impairment.Section h6: medical device problem code:2993 - no reported device problem.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15883019
Report Number3012236936-2022-02960
Device Sequence Number20101651
Product Code MFK
UDI-Device Identifier05050474750647
UDI-Public(01)05050474750647(17)240814
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU185
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2022
Supplement Date Received by Manufacturer01/13/2023
Initial Report FDA Received Date11/29/2022
Supplement Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VISCOELASTIC, AMVISC.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale